Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 14, NWS Lincoln, IL

March 11, 2006Schuyler County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 11, 2006, 3:22 PM CST for Schuyler County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2006, 3:22 PM CST (21:22 UTC)
Expired
Mar 11, 2006, 4:00 PM CST
In force
38 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Schuyler County, IL

The radar

The Lincoln radar (KILX), 128 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 2:22 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 436 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1578 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
436 m²/s²
0-3 km storm-relative helicity
432 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 112122
SVRILX
ILC169-112200-
/O.NEW.KILX.SV.W.0014.060311T2122Z-060311T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
322 PM CST SAT MAR 11 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS.

* UNTIL 400 PM CST

* AT 319 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
  LOCATED 15 MILES SOUTH OF HUNTSVILLE...OR ABOUT 23 MILES SOUTHWEST
  OF RUSHVILLE...AND WAS MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BROOKLYN...
  RUSHVILLE...
  LITTLETON...

OTHER LOCATIONS IN THE WARNING INCLUDE...CAMDEN AND RAY.

THIS STORM HAS A HISTORY OF PRODUCING PENNY SIZED HAIL. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3997 9113 3985 9091 4004 9048 4028 9045
      4028 9090

$$

SHIMON

&

$$
2 follow-up statements
000 
WWUS53 KILX 112134
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
335 PM CST SAT MAR 11 2006

ILC169-112200-
/O.CON.KILX.SV.W.0014.000000T0000Z-060311T2200Z/
SCHUYLER-
335 PM CST SAT MAR 11 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR SCHUYLER COUNTY...

AT 330 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
LOCATED 8 MILES SOUTH OF CAMDEN...OR ABOUT 12 MILES SOUTHWEST OF
RUSHVILLE...MOVING NORTHEAST AT 40 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  RUSHVILLE.
  BROOKLYN.
  LITTLETON.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3997 9113 3985 9091 4004 9048 4028 9045
      4028 9090

$$

SHIMON

&
000 
WWUS53 KILX 112145
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
344 PM CST SAT MAR 11 2006

ILC169-112200-
/O.CON.KILX.SV.W.0014.000000T0000Z-060311T2200Z/
SCHUYLER-
344 PM CST SAT MAR 11 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR SCHUYLER COUNTY...

AT 341 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
LOCATED NEAR CAMDEN...OR ABOUT 9 MILES WEST OF RUSHVILLE...MOVING 
NORTHEAST AT 40 MPH. ANOTHER STORM CAPABLE OF PRODUCING PENNY SIZED 
HAIL WAS JUST CLIPPING THE FAR NORTHWEST TIP OF SCHUYLER COUNTY AT 
345 PM CDT. IT IS ALSO MOVING NORTHEAST AT 40 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  RUSHVILLE.
  LITTLETON.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4011 9090 4004 9074 4004 9048 4028 9045
      4028 9090

$$

SHIMON

&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 2:55 PM CST, 27 minutes earlier.

Area forecast discussion, Mar 11, 2:55 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
255 PM CST SAT MAR 11 2006

.DISCUSSION...
A COUPLE OF ROUNDS OF SVR WX EXPECTED OVER CENTRAL AND SOUTHEAST
ILLINOIS DURING THE NEXT 24 TO 36 HOURS. MAIN FORECAST CHALLENGE WL
BE TIMING OF THESE EVENTS AND FLASH FLOOD POTENTIAL ACRS OUR
SOUTHEAST. FURTHER ON DOWN THE ROAD...NEXT WEATHER SYSTEM HANDLED
DIFFERENTLY BY MEDIUM RANGE MODELS WITH ENSEMBLE SPREADS RATHER LARGE
FOR MIDWEEK AND BEYOND.

SHORT TERM....TONIGHT THROUGH TUESDAY...
AT LEAST IN THE SHORT TERM...WL TEND TO SIDE MORE WITH THE NAM WITH
THE DVLPMT OF CONVECTION AND MOVMT OF THE FRONT ACRS OUR FCST AREA
INTO SUNDAY WITH A TURN MORE TWDS THE GFS WITH THE VIGOROUS SYSTEM
SUNDAY NIGHT INTO EARLY MONDAY. FLASH FLOOD GUIDANCE VALUES QUITE
LOW ACRS THE SOUTHEAST SO WITH THE ADDL CONVECTION DVLPG ALREADY TO
THEIR SOUTH THIS AFTN AND THE EXPECTED ROUND OF STRONG CONVECTION
OVERNIGHT...HAVE DECIDED TO ISSUE AN FFA INTO MONDAY MORNING.
LATEST MSAS INDICATING BEST INSTABILITY FROM CNTRL MO NE TWDS WRN IL
WITH LI/S IN THE -6 TO -8 RANGE. MOISTURE CONVERGENCE INCREASING AS
WELL WITH STORMS ALREADY STARTING TO FIRE ACRS SW MO AND THAT SHOULD
CONTINUE TO INCREASE NE TWDS WRN IL OVER THE NEXT SVL HOURS. LOW LVL
WIND FLOW VEERING MORE TWDS A SOUTHERLY DIRECTION AS WARM FRONT
SHIFTS NORTH ACRS THE FCST AREA. MAIN SVR WX THREAT WILL BE LARGE
HAIL AND DAMAGING WINDS...WITH AN ISOLATED TORNADO PSBL...ESPECIALLY
NEAR ANY OLD OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION ACRS
EAST AND SOUTHEAST.

FRONTAL BOUNDARY SHOULD SLIP SE ACRS THE FCST AREA ON SUNDAY WITH A
LULL IN THE PRECIP WITH NEXT ROUND OF SVR STORMS FIRING UP TO OUR
WEST DURING THE AFTN. DYNAMICS EVEN MORE FAVORABLE FOR WDSPRD SVR
LATE SUNDAY AFTN AND NIGHT WITH CLASSIC LOW LVL TURNING DEPICTED ON
FCST HODOGRAPHS...ESPECIALLY ALONG AND NORTH OF THE WARM FRONT.
STORMS SHOULD CONGEAL INTO A SEVERE MCS OVERNIGHT WITH THE THREAT
TRANSLATING FROM TORNADOES TO STRAIGHT LINE WIND DAMAGE. ANOTHER
ROUND OF HEAVY RAINS EXPECTED WITH THIS CONVECTION AS WELL AND THAT
WOULD TRANSLATE SOUTHEAST INTO THE RAIN SOAKED SOUTHEAST SUNDAY
NIGHT INTO MONDAY MORNING BEFORE THE PRECIP PULLS TO OUR EAST...AS
DEPICTED BY THE GFS. MUCH COLDER AIR TO FILTER INTO THE STATE AS THE
SHORTWAVE PUSHES INTO THE ERN LAKES ON MONDAY BREAKING THE MOIST
SOUTHWEST FLOW WE HAVE HAD FOR ABOUT A WEEK. FLOW BECOMES WEST TO
NORTHWEST AS WE HEAD INTO WEDNESDAY WITH COLDER AND DRIER WX MOVING
IN...AT LEAST TEMPORARILY. A FEW FLURRIES MAY WELCOME IN THE COLDER
AIR BUT THE DEEP MOIST FLOW OUT OF THE SOUTHWEST WL BE SHUT OFF ON
MONDAY.

LONG TERM...WEDNESDAY THROUGH SATURDAY...
AS MENTIONED ABOVE...ENSEMBLES SHOWING QUITE A BIT OF SPREAD WITH
THE SYSTEM LATE WEDNESDAY INTO THU...BUT BASED ON THE 12Z ECMWF IT
APPEARS A DISTURBANCE WL PUSH ACRS THE MIDWEST THU INTO THU NIGHT.
MODELS HAVE SHOWN A FAIRLY SIGNIFICANT SOUTHWARD TREND OVER THE PAST
SVL RUNS WITH THIS SYSTEM...SO WL WAIT IT OUT FOR A FEW MORE RUNS
BEFORE MAKING ANY SIG CHANGES TO THE EXTENDED GRIDS. TEMPS RETURNING
TO MORE SEAONAL LEVELS STARTING ON MONDAY AND THAT SHOULD HOLD THRU
DAY 7.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH (FOR FLASH FLOODING) IN EFFECT FROM 600 PM THIS EVENING
THROUGH 6 AM MONDAY MORNING FOR AREAS ROUGHLY ALONG AND SOUTH OF A
SHELBYVILLE TO PARIS LINE.

&&

SMITH
Hazardous weather outlook, Mar 11, 11:46 AM CST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1146 AM CST SAT MAR 11 2006

ILZ027>031-036>038-040>057-061>063-066>068-071>073-121200-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
1146 AM CST SAT MAR 11 2006

...SEVERE WEATHER EXPECTED BY LATE THIS AFTERNOON INTO TONIGHT AND
AGAIN LATE SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WARM MOIST AIR WILL ADVECT NORTHWARD INTO THE REGION THIS
AFTERNOON AND INTERACT WITH AN APPROACHING COLD FRONT TO PRODUCE
THUNDERSTORMS ACROSS THE AREA AFTER 300 PM...WHICH WILL EXTEND
INTO THE LATE EVENING HOURS. THE GREATEST THREAT FROM THESE STORMS
WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...AN ISOLATED
TORNADO IS NOT OUT OF THE QUESTION. THE HIGHER PROBABILITY FOR
LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES EXTENDS ALONG
AND SOUTH OF A JACKSONVILLE TO SPRINGFIELD TO SHELBYVILLE LINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER SIGNIFICANT THREAT FOR WIDESPREAD SEVERE WEATHER EXISTS
LATER SUNDAY INTO SUNDAY NIGHT OVER PARTS OF CENTRAL...EAST
CENTRAL AND SOUTHEAST ILLINOIS. A STRONG FRONTAL SYSTEM WILL MOVE
INTO THE AREA ON SUNDAY AND COMBINE WITH CONTINUED WARM AND MOIST
AIR TO PRODUCE A SECOND ROUND OF THUNDERSTORMS. THESE STORMS WILL
MOVE INTO THE REGION LATE IN THE AFTERNOON AND CONTINUE INTO
SUNDAY NIGHT. THE GREATEST THREAT FROM THESE STORMS WILL BE LARGE
HAIL...DAMAGING WINDS...AND TORNADOES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON THROUGH THE
EVENING HOURS. THE PRIMARY THREAT TIME WILL BE FROM 300 PM THIS
AFTERNOON UNTIL 1100 PM THIS EVENING.

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 3:58 PM CSTSevere Thunderstorm WarningILXFulton, Schuyler62 min
Mar 11, 4:24 PM CSTSevere Thunderstorm WarningILXSchuyler66 min
Mar 11, 4:49 PM CSTTornado WarningILXSchuyler26 min
Mar 11, 4:53 PM CSTSevere Thunderstorm WarningILXKnox35 min
Mar 11, 5:01 PM CSTSevere Thunderstorm WarningILXFulton, Mason, Tazewell40 min
Mar 11, 5:14 PM CSTSevere Thunderstorm WarningILXCass, Morgan, Scott61 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.